Alert archive / California / Winter Storm Warnings in 2010
Winter Storm Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Jan 21, 2010, 3:58 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 21, 2010, 6:00 AM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2010, 3:58 AM PST (11:58 UTC)
- In effect from
- Jan 21, 2010, 6:00 AM PST
- Expired
- Jan 22, 2010, 6:00 PM PST
- In force
- 36 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 12.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 11:10 PM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 20, 11:10 PM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1110 PM PST WED JAN 20 2010
WIND ADVISORY WAS CANCELLED
.SYNOPSIS...THE LAST STORM OF THE WEEK WILL BRING PERIODS OF RAIN
MOUNTAIN SNOW THROUGH FRIDAY. HIGH PRESSURE ALOFT WILL BRING DRY
WEATHER FROM SATURDAY AFTERNOON THROUGH MONDAY.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
THE THIRD STORM DROPPED RAIN AND MOUNTAIN SNOW TODAY. FLOODING
OCCURRED IN A FEW SPOTS. THE MOST SIGNIFICANT FLOODING OCCURRED IN
THE HIGH DESERTS WHERE HESPERIA RECEIVED 2 INCHES OF RAIN. A BAND OF
HEAVY RAIN MOVED ACROSS SAN DIEGO COUNTY THAT PRODUCED FLOODING IN
DEL MAR THIS EVENING.
THE HEAVIEST PCPN IS OVER FOR NOW...BUT MORE IS ON THE WAY. THE IR
SATELLITE SHOWS MORE OMINOUS CLOUDS TO THE WEST ASSOCIATED WITH THE
FINAL STORM IN OUR WEEK LONG TRAIN OF STORMS. THIS STORM WILL BE
COLDER THAN THE PREVIOUS THREE STORMS. THE COLD AIR STRATOCU FIELD
OVER THE EASTERN PACIFIC IS VERY IMPRESSIVE...EXTENDING ALL THE WAY
TO THE ALEUTIAN ISLANDS.
AHEAD OF THIS FINAL SHORTWAVE IS A FEEDER BAND OF HIGHER
PRECIPITABLE WATER VALUES OVER 1 INCH THAT IS TAKING DEAD AIM AT
SOUTHERN CALIFORNIA THIS EVENING. DEEP LAYER MOISTURE AND
INSTABILITY AND WILL LIKELY BRING MORE HEAVY RAIN THURSDAY. SNOW
LEVELS SHOULD INCREASE TO 5000 FEET THURSDAY MORNING IN THE WAA
AHEAD OF THE MAIN SHORTWAVE.
BEHIND THE TROUGH IT WILL TURN COLDER WITH MORE INSTABILITY SHOWERS
THURSDAY AFTERNOON AND EVENING. THERE WILL ONCE AGAIN BE
THUNDERSTORMS WITH THE POSSIBILITY OF WATERSPOUTS AND TORNADOES. THE
COLDER AIR ALOFT WILL ALSO RESULT IN A BETTER CHANCE OF HAIL.
THE STRONGEST UPPER LEVEL DYNAMICS WILL PASS BY TO THE EAST THURSDAY
NIGHT. INSTABILITY SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY. THE SNOW LEVEL WILL LOWER TO 4000 FEET FRIDAY.
A FEW SHOWERS COULD LINGER INTO SATURDAY MORNING BUT DRIER NW FLOW
WILL BRING AN END TO THE SHOWERS BY SATURDAY AFTERNOON. DRY AND
WARMER SUNDAY INTO MONDAY. ANOTHER FAST MOVING PAC STORM WILL BRING
A CHANCE OF SHOWERS TUESDAY.
&&
.AVIATION...
210430Z...A FEW SHOWERS WILL LINGER UNTIL 08Z IN SAN DIEGO COUNTY.
ANOTHER SHIELD OF 7000 FT TO 10K FT ALTOSTRATUS WILL CONTINUE TO
SPREAD IN FROM THE WEST IN ADVANCE OF ANOTHER STRONG COLD FRONT.
BETWEEN 21/1800-22/0000 UTC MERGING OVERCAST LAYERS DEVELOPING FROM
FL020 THROUGH FL300 AS COLD FRONT APPROACHES. COLD FRONT WITH HEAVY
RAIN...THUNDERSTORMS AND GUSTY SOUTH WINDS TO 50 MPH WILL ARRIVE
ORANGE COUNTY BY 18Z AND SPREAD ACROSS THE AREA THROUGH THE
AFTERNOON AND EVENING. LINGERING SHOWERS...THUNDERSTORMS..AND AREAS
OF 2000 FT AGL CEILINGS ARE EXPECTED THROUGH FRIDAY NIGHT.
&&
.MARINE...
210430Z...COASTAL FLOOD ADVISORY IN EFFECT TONIGHT. COASTAL FLOOD
WATCH EARLY THURSDAY MORNING INTO FRIDAY WITH STRONGER FRONT.
HEAVIER RAINFALL AMOUNTS AND SWELL DIRECTION BECOMING MORE WEST TO
SOUTHWEST ALLOWING HIGHER SURF RUNUP...COMBINE TO CREATE GREATER
POTENTIAL FOR COASTAL DAMMING OF RAINFALL RUNOFF. HIGH SURF ADVISORY
STILL IN EFFECT THROUGH SUNDAY MORNING. SMALL CRAFT ADVISORIES FOR
HAZARDOUS SEAS WILL CONTINUE INTO SUNDAY MORNING. GALE GUSTS...
THUNDERSTORMS AND WATERSPOUTS POSSIBLE DURING FRONTAL PASSAGE LATE
THURSDAY MORNING THROUGH AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...COASTAL FLOOD WATCH FROM 4 AM THURSDAY THROUGH FRIDAY AFTERNOON
FOR ORANGE COUNTY AND SAN DIEGO COUNTY COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 10 AM PST SUNDAY FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST SUNDAY FOR THE INNER AND
OUTER COASTAL WATERS OFF SAN DIEGO COUNTY.
&&
PUBLIC...MOEDE
AVIATION/MARINE...MACKECHNIEHazardous weather outlook, Jan 20, 9:45 PM PST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PST WED JAN 20 2010 CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-211200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 945 PM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT COASTAL FLOOD ADVISORY. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAIN...STRONG GUSTY WINDS...AND SNOW IN THE MOUNTAINS ABOVE 4500 FEET. LOCAL FLOODING IS LIKELY. THERE WILL ALSO BE ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE TORNADOES. SHOWERS WILL CONTINUE FRIDAY. SNOW LEVELS WILL LOWER TO 4000 FEET. HIGH SURF WITH A CHANCE OF COASTAL FLOODING WILL LINGER INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS REQUESTED. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:09 PM PST | Special Marine Warning | SGX | 96 min | |
| Jan 20, 4:43 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 4 hr |
| Jan 20, 4:56 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 34 min |
| Jan 20, 5:26 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 34 min |
| Jan 20, 5:51 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jan 21, 3:37 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 38 hr |
| Jan 21, 4:09 AM PST | Coastal Flood Warning | SGX | San Diego | 42 hr |
| Jan 21, 4:12 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 38 hr |
| Jan 21, 7:01 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 8 hr |
| Jan 21, 8:06 AM PST | Gale Warning | SGX | 12 hr | |
| Jan 21, 10:12 AM PST | River Flood Warning | SGX | San Diego | 11 hr |
| Jan 21, 10:55 AM PST | Special Marine Warning | SGX | 73 min | |
| Jan 21, 10:56 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Diego | 3 hr |
| Jan 21, 11:34 AM PST | Severe Thunderstorm Warning | SGX | San Diego | 64 min |
| Jan 21, 12:06 PM PST | Flash Flood Warning | SGX | San Diego | 84 min |
| Jan 21, 12:18 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 22 min |
| Jan 21, 12:51 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jan 21, 12:51 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 84 min |
Nearby
Winter Storm Warnings in California, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.